Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 90, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 1, 2012, 12:42 PM EST. It took effect at Dec 1, 2012, 4:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2012, 12:42 PM EST (17:42 UTC)
- In effect from
- Dec 1, 2012, 4:00 PM EST
- Expired
- Dec 2, 2012, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
875 WHUS73 KGRR 011742 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1242 PM EST SAT DEC 1 2012 LMZ844>849-020145- /O.NEW.KGRR.SC.Y.0090.121201T2100Z-121202T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1242 PM EST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SUNDAY. * WINDS...WINDS WILL VEER SOUTH AND INCREASE TO 15 TO 25 KNOTS THIS EVENING...BECOMING SOUTHWEST AT 15 TO 30 KNOTS TONIGHT. * WAVES...WAVES WILL BUILD FROM 1 TO 3 FEET THIS AFTERNOON TO 2 TO 4 FEET THIS EVENING AND 3 TO 6 FEET AFTER DARK. CONDITIONS WILL FALL BELOW SMALL CRAFT ADVISORY CRITERIA DURING THE MORNING HOURS OF SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
4 follow-up statements
389 WHUS73 KGRR 012104 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 404 PM EST SAT DEC 1 2012 LMZ844>849-020515- /O.CON.KGRR.SC.Y.0090.000000T0000Z-121202T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 404 PM EST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...WINDS WILL VEER SOUTH AND INCREASE TO 15 TO 25 KNOTS THIS EVENING...BECOMING SOUTHWEST AT 15 TO 30 KNOTS TONIGHT. WINDS WILL DROP OFF CONSIDERABLY SUNDAY MORNING. * WAVES...WAVES WILL BUILD TO 2 TO 4 FEET THIS EVENING AND 3 TO 6 FEET TONIGHT. CONDITIONS WILL FALL BELOW SMALL CRAFT ADVISORY CRITERIA DURING THE MORNING HOURS OF SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
420 WHUS73 KGRR 020327 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 PM EST SAT DEC 1 2012 LMZ844>849-021130- /O.CON.KGRR.SC.Y.0090.000000T0000Z-121202T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 PM EST SAT DEC 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...SOUTH TO 30 KNOTS BECOMING SOUTHWEST 10 TO 20 KNOTS TOWARD DAYBREAK. WEST 10 TO 20 KNOTS SUNDAY. * WAVES...3 TO 5 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
659 WHUS73 KGRR 020849 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 AM EST SUN DEC 2 2012 LMZ844>849-021500- /O.CON.KGRR.SC.Y.0090.000000T0000Z-121202T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 AM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...WEST SOUTHWEST 10 TO 15 KNOTS EARLY...VEERING NORTHWEST 5 TO 15 KNOTS BY MID DAY. * WAVES...3 TO 5 FEET EARLY THIS MORNING...SUBSIDING TO 1 TO 2 FEET INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
156 WHUS73 KGRR 021507 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1007 AM EST SUN DEC 2 2012 LMZ844>849-021615- /O.EXP.KGRR.SC.Y.0090.000000T0000Z-121202T1500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1007 AM EST SUN DEC 2 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE SUBSIDED HOWEVER AREAS OF DENSE FOG MAY POSE A THREAT TO MARINERS TODAY AND TONIGHT. $$ MEADE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 12:32 PM EST, 10 minutes earlier.
Area forecast discussion, Dec 1, 12:32 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1232 PM EST SAT DEC 1 2012
.SYNOPSIS...
ISSUED AT 320 AM EST SAT DEC 1 2012
MUCH WARMER AIR WILL BE PUSHED INTO LOWER MICHIGAN AS A WARM FRONT
DRIFTS NORTH TODAY. HIGHS BOTH TODAY AND SUNDAY WILL BE IN THE
UPPER 40S TO MID 50S. EVEN WARMER CONDITIONS ARE EXPECTED ON
MONDAY WITH NEAR RECORD HIGHS IN THE MID 50S TO LOWER 60S.
HOWEVER THERE WILL BE PERIODS OF RAIN ALONG WITH THIS WARMTH. A
FRONT WILL PUSH SCATTERED SHOWERS INTO THE AREA BY LATE THIS
AFTERNOON. A STEADY RAIN IS EXPECTED TONIGHT INTO SUNDAY MORNING.
THEN ANOTHER FRONT PUSHES MORE SHOWERS IN BY MONDAY AFTERNOON
THROUGH TUESDAY MORNING. TEMPERATURES WILL COOL BACK TO NEAR NORMAL
BY MID WEEK.
&&
.UPDATE...
ISSUED AT 1232 PM EST SAT DEC 1 2012
IT APPEARS THE BULK OF THE PRECIPITATION WILL HOLD OFF UNTIL AFTER
DARK. RAIN SHOULD BEGIN TO BREAK OUT BETWEEN 500PM AND 800PM
ACROSS WESTERN PORTIONS OF THE FORECAST AREA. CLEARING IS RAPIDLY
LIFTING NORTH AT THIS TIME ACROSS THE FORECAST AREA WITH MANY
AREAS LIKELY TO GO PARTLY TO MOSTLY SUNNY FOR A TIME THIS
AFTERNOON. THE CLEARING WILL BE SHORT LIVED THOUGH AS CLOUDS
RAPIDLY CLOSE BACK IN FROM THE WEST AND SOUTH LATE THIS AFTERNOON
AND EARLY EVENING.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 320 AM EST SAT DEC 1 2012
A STRATUS DECK REMAINS OVER THE BULK OF THE CWA EARLY THIS MORNING.
THE WARM FRONT REMAINS OVER NORTHERN IN ATTM...BUT IT WILL BEGIN TO
DRIFT NORTH SOON. THIS...ALONG WITH INCREASED MIXING...WILL HELP
BREAK UP AND ERODE THE CLOUD DECK FROM SOUTH TO NORTH. MOST AREAS
SHOULD SEE SUNSHINE BY LATE MORNING OR BY MID DAY. BEHIND THE FRONT
TEMPS WILL REBOUND INTO THE MID 50S SOUTH...TO THE MID 40S NORTH.
ADDED CHC POPS FOR SCATTERED SHOWERS LATE THIS AFTERNOON INTO THE
EARLY EVENING ACROSS THE NW HALF OF THE CWA. BY THE END OF THE DAY
A COLD FRONT WILL BE MOVING INTO WISCONSIN WITH STRONG MOISTURE FLUX
OUT AHEAD OF IT. AREAS ALONG THE COAST AND NORTH OF MKG SHOULD
START SEEING A FEW SHOWERS TOWARD SUNSET.
THE FRONT WILL TAKE MUCH OF THE OVERNIGHT TO REACH WEST MI. AHEAD
OF IT...A DIURNAL LOW LEVEL JET WILL STRENGTHEN RESULTING IN AN
EXPANDING AREA OF SHOWERS. ELEVATED INSTABILITY LOOKS SOMEWHAT
BETTER TOO...SO HAVE MAINTAINED THE MENTION OF AN ISOLATED STORM OR
TWO.
WITH A SLIGHTLY SLOWER FROPA EXPECT THE RAIN WILL CONTINUE INTO
SUNDAY MORNING AND HAVE INCREASED POPS TO LIKELY OVER THE ENTIRE
CWA. HOWEVER IT STILL APPEARS THE RAINS END QUICKLY ONCE THE FRONT
IS THROUGH BY MID DAY SUNDAY.
SHORT WAVE RIDGING WILL GIVE US A LULL IN THE RAIN FROM SUNDAY
AFTERNOON THROUGH THE FIRST HALF OF MONDAY. HOWEVER A SECOND COLD
FRONT WILL BE CROSSING WI BY THE END OF THE DAY WITH A SIMILAR LOOK
LOW LEVEL JET BRINGING THE CHANCE OF SHOWERS BACK FOR THE
AFTERNOON.
TEMPS COULD APPROACH RECORD LEVELS ON MONDAY. IF THE SHOWERS WERE
DELAYED CHANCES WILL BE BETTER...BUT FOR NOW HAVE MID 50S NORTH TO
LOW 60S SOUTH. RECORDS FOR DEC 3RD ARE...MUSKEGON 62 IN 1951...
GRAND RAPIDS 64 IN 1998...AND LANSING 66 IN 1999 AND 1982.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 320 AM EST SAT DEC 1 2012
NOT MUCH IN THE WAY OF IMPACT WEATHER IN THE EXTENDED PERIOD UNTIL
PERHAPS FRIDAY. THE MAIN FORECAST ISSUE IS TIMING OF PRECIP
ASSOCIATED WITH THE COLD FRONT THROUGH ON MONDAY NIGHT INTO TUESDAY.
WILL HAVE LIKELY POPS FOR MONDAY NIGHT. THE EURO AND GFS ARE CLOSER
NOW ON THE TIMING OF THE FRONT BUT THE EURO IS STILL ABOUT 6 HOURS
SLOWER AND LINGERS THE PRECIP ALONG THE FRONT INTO TUESDAY AFTERNOON
FOR THE SOUTHEAST FORECAST AREA.
QUICK SHOT OF COLD AIR ARRIVES FOR TUESDAY NIGHT AND INTO WEDNESDAY
BUT LAKE EFFECT SNOW SHOWERS SHOULD BE LIMITED BY SFC RIDGING AND
LOWER INVERSION HEIGHTS MOVING IN BY 12Z WEDNESDAY.SFC RIDGE HOLDS
ON UNTIL THURSDAY MORNING BUT THEN MOVES EAST WITH RETURN FLOW AND
WARM ADVECTION ON THURSDAY. ANY PRECIP LOOKS TO HOLD OFF UNTIL THE
DEEPER MOISTURE ARRIVES ON THURSDAY NIGHT...AND MOST IF NOT ALL OF
THIS LOOKS TO BE RAIN.
COLDER AIR SETTLES IN LATE THURSDAY NIGHT INTO FRIDAY. GFS IS MUCH
SHARPER WITH THE UPPER TROUGH AND BLASTS THE COLD AIR IN WITH 850 MB
TEMPS DOWN TO MINUS 10C TO MINUS 15C BY LATE FRIDAY. THE FLATTER
EURO IS ONLY MINUS 2C TO MINUS 4C AT THAT TIME...BUT ALSO HAS A WAVE
FORMING ALONG THE COLD FRONT WHICH COULD SPREAD SNOW OR FREEZING
PRECIP ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. SOMETHING TO
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 632 AM EST SAT DEC 1 2012
IFR CONDITIONS ALONG WITH AREAS OF LIFR WILL PERSIST INTO THE
AFTERNOON. THERE COULD BE SOME BREAKING UP OF THE LOWEST CLOUDS
DURING THE AFTERNOON WITH PERIODS OF MVFR BUT IFR SHOULD RETURN AS
SHOWERS MOVE IN THIS EVENING.
&&
.MARINE...
ISSUED AT 1232 PM EST SAT DEC 1 2012
HOISTED A SMALL CRAFT ADVISORY FROM ROUGHLY LATE AFTERNOON THROUGH
MID MORNING ON SUNDAY. WINDS WILL STEADILY RAMP UP INTO THE
EVENING HOURS WITH FREQUENT GUSTS PUSHING ABOVE WIND ADVISORY CRITERIA
OF 22 KNOTS OR GREATER. WAVES WILL BUILD INTO THE 3 TO 6 FOOT
RANGE TONIGHT BEFORE SUBSIDING THROUGH THE DAY ON SUNDAY.
&&
.HYDROLOGY...
ISSUED AT 320 AM EST SAT DEC 1 2012
BUMPED UP THE QPF SLIGHTLY WITH THE FRONT TONIGHT/EARLY SUNDAY AS
THE LOW LEVEL DYNAMICS LOOK FAVORABLE. MOST AREAS SHOULD SEE
BETWEEN A QUARTER AND HALF INCH OF RAIN. STILL...THIS IS NOT
EXPECTED TO CAUSE ANY ISSUES.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EST
SUNDAY FOR LMZ844>849.
&&
UPDATE...DUKE
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...OSTUNO
AVIATION...OSTUNO
HYDROLOGY...JK
MARINE...DUKEHazardous weather outlook, Dec 1, 5:26 AM EST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 526 AM EST SAT DEC 1 2012 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 021030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 526 AM EST SAT DEC 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.